Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 136, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 2, 2025, 12:54 PM EDT for 4 counties in Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2025, 12:54 PM EDT (16:54 UTC)
- Expired
- May 2, 2025, 1:26 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Forsyth County, GA, Fulton County, GA, Gwinnett County, GA, Hall County, GA
The radar
The Atlanta radar (KFFC), 90 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1206 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:54 AM EDT, 6 hours earlier.
Area forecast discussion, May 2, 6:54 AM EDT, 6 hours before
Area Forecast Discussion National Weather Service Peachtree City GA 654 AM EDT Fri May 2 2025 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Saturday) Issued at 346 AM EDT Fri May 2 2025 At a glance: - A cold front this afternoon will bring a line of thunderstorms; some of which could be severe. - Rain on Saturday will keep temps cool. Our cold front is set to move through the area late tonight and into tomorrow morning with lingering rain on Saturday afternoon. Latest guidance indicates that the environment out ahead of the line will build some impressive SBCAPE values in the range of 2000+ J/kg. The sheer axis seems to come through NW Georgia with bulk sheer values of around 40kts. Once it pushes further into Georgia however most of the models have it losing steam by the time it reaches the metro area. The primary concern will be wind again, but given that we're still technically in spring there is at least a small chance to see some hail in the strongest of thunderstorms. We'll need to keep an eye on our lapse rates and the fronts timing. The later the push, the more likely we are to develop more instability. The front will push through on Saturday bringing up to two inches of rain to some areas. Highs on Saturday will be limited to the 60s and 70s by the rain so if you have outdoor plans on Saturday, just keep an eye on on the forecast and consider a backup plan. Vaughn && .LONG TERM... (Saturday night through Thursday) Issued at 346 AM EDT Fri May 2 2025 At the start of the long term, an upper low will be slowly moving across the Mid MS and Ohio Valley Regions. At the surface, showers and thunderstorms will likely be ongoing Saturday Night as a result of a cold front moving through. Progression of this system has trended slightly slower per latest guidance so depending on how far the front progresses, there may be lingering shower and thunderstorm chances Sunday afternoon across portions of east-central GA. Isolated strong to severe thunderstorms cannot be ruled out during peak heating. The upper low becomes more centered over the Ohio Valley and the surface front largely southeast of the forecast area by Monday. Again, depending on how far the front progressions far east-central GA may still see isolated thunder chances Monday afternoon. Drier and cooler conditions will kick off the work week. As mentioned in previous forecasts, an omega block type pattern looks to set up -- ridge across the Central US and a low on either side -- which will promote drier and cooler conditions. Confidence remains low as to where exactly the eastern low and central ridge set up but as a general rule of thumb with northerly flow and a surface high set up mostly dry and cool conditions will prevail early next week. Beyond midweek models begin to diverge, though unsettled weather looks to return late next week. For now, capped rain chances at 30- 35% late Wednesday into Thursday. Forecast daytime temperatures will start off in the 70s to low 80s and gradually warm back up into the upper 70s to mid 80s by the end of the period. Forecast lows dip into the 40s to low 50s Monday morning becoming more mild with lows in the 50s and 60s by midweek. 07 && .AVIATION... (12Z TAFS) Issued at 641 AM EDT Fri May 2 2025 Some patchy fog and low cigs have stayed to the west of ATL and at this point it's unlikely to impact the airfield with the rising sun. Expect a CU field by 14Z giving low VFR CIGS. Winds will remain SW at 5-10kts. A TEMPO for TSRA has been added for storms between 20- 24Z but that time period may need to be adjusted if the front is slow to move through. //ATL Confidence...12Z Update... Low to Medium on WX timing. High on all other elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 84 61 82 59 / 30 20 60 80 Atlanta 84 63 79 59 / 40 20 80 80 Blairsville 79 57 74 53 / 60 60 90 80 Cartersville 85 60 77 54 / 50 40 90 80 Columbus 87 62 81 60 / 20 0 70 80 Gainesville 82 61 79 58 / 50 30 80 80 Macon 88 63 85 61 / 10 10 50 70 Rome 84 60 75 54 / 60 50 90 70 Peachtree City 85 61 79 57 / 40 20 70 80 Vidalia 89 65 88 65 / 10 0 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Vaughn LONG TERM....07 AVIATION...Vaughn
Hazardous weather outlook, May 1, 9:01 PM EDT, 15 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 901 PM EDT Thu May 1 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030115- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 901 PM EDT Thu May 1 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... Isolated thunderstorms are possible in north Georgia tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are expected in the region Friday afternoon and Friday night, with the greatest coverage over north Georgia. Damaging wind gusts or hail up to quarter size may occur. Additional thunderstorm activity is expected in north and central Georgia over the weekend, with the greatest potential for severe weather expected on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 2, 12:11 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1211 PM EDT Fri May 2 2025
GAZ021-022-033-021645-
North Fulton GA-Cherokee GA-Forsyth GA-
1211 PM EDT Fri May 2 2025
...A strong thunderstorm will impact portions of southeastern
Cherokee, western Forsyth and northeastern Fulton Counties through
1245 PM EDT...
At 1211 PM EDT, a strong thunderstorm was over Mountain Park, moving
northeast at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cumming, Mountain Park, Roswell, Alpharetta, Milton, Woodstock, Free
Home, Hickory Flat, Drew, Union Hill, Brookwood, Birmingham,
Holbrook, and Ducktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3411 8410 3403 8440 3405 8442 3407 8442
3407 8449 3412 8452 3430 8421
TIME...MOT...LOC 1611Z 238DEG 12KT 3411 8440
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 2, 12:13 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1213 PM EDT Fri May 2 2025
GAZ016-021645-
White GA-
1213 PM EDT Fri May 2 2025
...A strong thunderstorm will impact portions of White County through
1245 PM EDT...
At 1213 PM EDT, a strong thunderstorm was over Qualatchee Lake, or
near Cleveland, moving northeast at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Whitley Gap
Shelter, Robertstown, Anna Ruby Falls, Smithgall Woods Conservation
Are, Sautee, and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3476 8363 3469 8364 3466 8366 3462 8364
3461 8365 3454 8383 3459 8387 3461 8386
3462 8388 3468 8387 3472 8386 3473 8383
3474 8382 3477 8383 3479 8380 3480 8375
3479 8370 3480 8368
TIME...MOT...LOC 1613Z 238DEG 12KT 3466 8382
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 2, 12:22 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1222 PM EDT Fri May 2 2025
GAZ006-008-021645-
Union GA-Fannin GA-
1222 PM EDT Fri May 2 2025
...A strong thunderstorm will impact portions of northwestern Union
and northeastern Fannin Counties through 1245 PM EDT...
At 1221 PM EDT, a strong thunderstorm was over Morganton, or near
Blue Ridge, moving east at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Blue Ridge, Morganton, Hemp, Mineral Bluff, Nottely Dam, Ivy Log,
Hurst, Jones Creek, and Loving.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3475 8400 3478 8430 3480 8431 3481 8433
3482 8433 3483 8435 3497 8435 3499 8422
3499 8401
TIME...MOT...LOC 1621Z 269DEG 13KT 3489 8426
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 2, 12:31 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1231 PM EDT Fri May 2 2025
GAZ020-031-021700-
Bartow GA-Paulding GA-
1231 PM EDT Fri May 2 2025
...A strong thunderstorm will impact portions of northeastern
Paulding and southeastern Bartow Counties through 100 PM EDT...
At 1231 PM EDT, a strong thunderstorm was over Burnt Hickory Ridge,
or 9 miles north of Dallas, moving northeast at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cartersville, Euharlee, Emerson, Braswell, Taylorsville, George
Washington Carver St Pk, Cross Roads, Burnt Hickory Ridge,
Stilesboro, and Red Top Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3431 8479 3419 8466 3408 8466 3408 8473
3400 8474 3392 8487 3400 8496 3408 8492
3408 8499
TIME...MOT...LOC 1631Z 225DEG 17KT 3404 8489
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 2, 12:45 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1245 PM EDT Fri May 2 2025
GAZ019-020-021715-
Bartow GA-Floyd GA-
1245 PM EDT Fri May 2 2025
...A strong thunderstorm will impact portions of southeastern Floyd
and western Bartow Counties through 115 PM EDT...
At 1245 PM EDT, a strong thunderstorm was near Lindale, or 8 miles
southeast of Rome, moving northeast at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Cartersville, Euharlee, Kingston, Taylorsville, Cassville,
Seney, and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3439 8497 3438 8497 3417 8479 3408 8500
3408 8505 3410 8505 3410 8512 3408 8512
3408 8513 3419 8522
TIME...MOT...LOC 1645Z 236DEG 14KT 3416 8510
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 2, 12:52 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1252 PM EDT Fri May 2 2025
GAZ013>015-022-023-021715-
Hall GA-Dawson GA-Forsyth GA-Pickens GA-Lumpkin GA-
1252 PM EDT Fri May 2 2025
...A strong thunderstorm will impact portions of northwestern
Forsyth, south central Lumpkin, Dawson, northwestern Hall and east
central Pickens Counties through 115 PM EDT...
At 1252 PM EDT, a strong thunderstorm was over Dawsonville, moving
east at 20 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dahlonega, Dawsonville, Dougherty, Silver City, Hollis Lathem
Reservoir, Auraria, Hightower, War Hill Park, and McKee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3433 8389 3430 8424 3435 8426 3438 8426
3438 8427 3445 8430 3451 8395
TIME...MOT...LOC 1652Z 262DEG 20KT 3439 8413
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:24 AM EDT | Special Weather Statement | FFC | White | 36 min |
| May 2, 11:41 AM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| May 2, 11:43 AM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
| May 2, 11:44 AM EDT | Special Weather Statement | FFC | Fannin | 31 min |
| May 2, 12:05 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| May 2, 12:11 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| May 2, 12:13 PM EDT | Special Weather Statement | FFC | White | 32 min |
| May 2, 12:22 PM EDT | Special Weather Statement | FFC | Fannin | 23 min |
| May 2, 12:31 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| May 2, 12:37 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton | 23 min |
| May 2, 12:45 PM EDT | Special Weather Statement | FFC | Bartow | 30 min |
| May 2, 12:52 PM EDT | Special Weather Statement | FFC | Dawson | 23 min |
| May 2, 12:55 PM EDT | Special Weather Statement | FFC | Cherokee | 35 min |
| May 2, 1:01 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin | 44 min |
| May 2, 1:04 PM EDT | Special Weather Statement | FFC | Polk | 26 min |
| May 2, 1:07 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd | 38 min |
| May 2, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 34 min |
| May 2, 1:19 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 41 min |
| May 2, 1:38 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| May 2, 1:44 PM EDT | Special Weather Statement | FFC | Dawson | 31 min |
| May 2, 1:47 PM EDT | Special Weather Statement | FFC | Gordon | 28 min |
| May 2, 1:54 PM EDT | Special Weather Statement | FFC | Lumpkin | 36 min |
| May 2, 1:56 PM EDT | Special Weather Statement | FFC | Gordon | 34 min |
| May 2, 2:09 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| May 2, 2:11 PM EDT | Special Weather Statement | FFC | Union | 34 min |
| May 2, 2:12 PM EDT | Special Weather Statement | FFC | Towns | 33 min |
| May 2, 2:15 PM EDT | Special Weather Statement | FFC | Gilmer | 30 min |
| May 2, 2:17 PM EDT | Special Weather Statement | FFC | Cherokee | 28 min |
| May 2, 2:18 PM EDT | Special Weather Statement | FFC | Cherokee | 27 min |
| May 2, 2:20 PM EDT | Special Weather Statement | FFC | Towns | 25 min |
| May 2, 2:21 PM EDT | Special Weather Statement | FFC | Towns | 24 min |
| May 2, 2:22 PM EDT | Special Weather Statement | FFC | Gilmer | 38 min |
| May 2, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Whitfield | 44 min |
| May 2, 2:50 PM EDT | Special Weather Statement | FFC | Pickens | 40 min |
| May 2, 3:04 PM EDT | Special Weather Statement | FFC | Clarke | 26 min |
| May 2, 3:13 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison | 47 min |
| May 2, 3:23 PM EDT | Special Weather Statement | FFC | Walker | 37 min |
| May 2, 3:30 PM EDT | Special Weather Statement | FFC | Madison | 30 min |
| May 2, 4:00 PM EDT | Special Weather Statement | FFC | Madison | 30 min |
| May 2, 4:38 PM EDT | Special Weather Statement | FFC | Gordon | 37 min |
| May 2, 5:00 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| May 2, 5:06 PM EDT | Special Weather Statement | FFC | Dade | 24 min |
| May 2, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 25 min |
| May 2, 5:57 PM EDT | Special Weather Statement | FFC | Catoosa | 33 min |
| May 2, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 38 min |
| May 2, 6:31 PM EDT | Special Weather Statement | FFC | Hall | 29 min |
| May 2, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 41 min |
| May 2, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 53 min |
| May 2, 6:59 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 31 min |
| May 2, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Polk | 59 min |
| May 2, 7:06 PM EDT | Special Weather Statement | FFC | Hall | 24 min |
| May 2, 7:17 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gordon, Murray, Whitfield | 58 min |
| May 2, 7:32 PM EDT | Special Weather Statement | FFC | Lumpkin | 28 min |
| May 2, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon, Pickens | 39 min |
| May 2, 7:38 PM EDT | Special Weather Statement | FFC | Union | 37 min |
| May 2, 7:40 PM EDT | Special Weather Statement | FFC | Hall | 35 min |
| May 2, 7:42 PM EDT | Special Weather Statement | FFC | White | 33 min |
| May 2, 7:45 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 60 min |
| May 2, 7:54 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.